Quantcast

Author Topic: Prescription Medicines affecting T  (Read 7437 times)

tui1

  • Newbie
  • *
  • Posts: 7
    • View Profile
Prescription Medicines affecting T
« on: January 22, 2012, 06:51:10 am »
Thanks for your informative website.  It has been of help in putting some things in to perspective as I am aging; mid 50's this year.  Have experienced some drop in libido over the past 4 - 5 years and thought it to be mainly the aging process plus not as healthy eating despite trying to exercise 30mins plus 5 - 6 days per week. 
I am required to used meds for Glaucoma.  Any knowledge if meds to treat this illness will affect T levels - am presribed 'Hysite' & 'Combigan'.

 

PeakT

  • Administrator
  • Hero Member
  • *****
  • Posts: 38446
    • View Profile
    • Peak Testosterone
Re: Prescription Medicines affecting T
« Reply #1 on: January 22, 2012, 03:05:39 pm »
Thanks for your informative website.  It has been of help in putting some things in to perspective as I am aging; mid 50's this year.  Have experienced some drop in libido over the past 4 - 5 years and thought it to be mainly the aging process plus not as healthy eating despite trying to exercise 30mins plus 5 - 6 days per week. 
I am required to used meds for Glaucoma.  Any knowledge if meds to treat this illness will affect T levels - am presribed 'Hysite' & 'Combigan'.

Thanks for the encouragement.  Quick question for you:  any drop in erectile strength accompanying it?  Combigan has a beta-blocker in it, which are notorious for being involved in erectile dysfunction.  Notice these:

http://www.springerlink.com/content/p5p4195224052500/

http://www.ncbi.nlm.nih.gov/pubmed/3940299

I realize with glaucoma, you gotta do what you gotta do, but you'd definitely want to discuss this with your doctor.  Could the dosage be lowered?  Is there an alternative medication?

And, yes, there is some evidence beta blockers may affect testosterone levels as well.  For example, check out this link:

http://www.ayubmed.edu.pk/JAMC/PAST/16-4/UmarKhan.htm

I would get your testosterone checked and (hopefully) eliminate any concern or find out if there is an underlying issue...

(Also, there was an alpha agonist in there I believe and those are sometimes reported to have sexual function side effects also.)
« Last Edit: January 22, 2012, 03:09:55 pm by PeakT »
THE MOST COMPREHENSIVE BOOK ON TRT/TESTOSTERONE:
https://www.amazon.com/Natural-Versus-Testosterone-Therapy-Myer/dp/1523210532/ref=sr_1_1?ie=UTF8&qid=1499116128&sr=8-1&keywords=natural+versus+testosterone+therapy
And check out my New Peak Testosterone Program: http://www.peaktestosterone.com/peak_testosterone_program
If you are on medications or have a medical condition, always check with your doctor first before making any lifestyle changes or taking new supplements.  And low testosterone is a medical condition.

Peak Testosterone Forum

Re: Prescription Medicines affecting T
« Reply #1 on: January 22, 2012, 03:05:39 pm »


tui1

  • Newbie
  • *
  • Posts: 7
    • View Profile
Re: Prescription Medicines affecting T
« Reply #2 on: January 24, 2012, 04:20:06 am »
Peak T, since your reply I have contacted my Eye Dr and gotten a replacement for 'Combigan'.  Dr was very helful; issued new script of 'Bromonidine' to overcome the beta-blocker issues. 

Yes I have experienced a drop in erectile strength and staying power.  Being unaware of the issue with the meds I put it down to health, aging and sometimes tiredness/lack of interest.  I am bad for not getting enough sleep.  I have turned to V when needed, cutting & using a quater or third of 100mg tab.  From experience this can last me up to a day.

Initially I did go thru some of the more common experiences (anxiety/frustration/anger etc) but managed to work thru this and now look at it from a more relaxed viewpoint - if there's a problem don't panic because there is some pharmacutical help if I need it.  Still have              intermittent night/morning erections and no problems when going solo either.
 
What I like about this site is that I can use it as another tool to improve my life.  I refuse to let my emotions "do my head in". 

Thanks again for the info about the eye meds.  I'll see how the new meds go for a while and let you know.

PeakT

  • Administrator
  • Hero Member
  • *****
  • Posts: 38446
    • View Profile
    • Peak Testosterone
Re: Prescription Medicines affecting T
« Reply #3 on: January 24, 2012, 02:14:51 pm »
Gotcha.  Glad to hear about the medication change - hope that does the trick.

Question for you:  by "V", what do you mean Vicodin?  Sorry, I probably should know what V is, but don't know what you mean...
THE MOST COMPREHENSIVE BOOK ON TRT/TESTOSTERONE:
https://www.amazon.com/Natural-Versus-Testosterone-Therapy-Myer/dp/1523210532/ref=sr_1_1?ie=UTF8&qid=1499116128&sr=8-1&keywords=natural+versus+testosterone+therapy
And check out my New Peak Testosterone Program: http://www.peaktestosterone.com/peak_testosterone_program
If you are on medications or have a medical condition, always check with your doctor first before making any lifestyle changes or taking new supplements.  And low testosterone is a medical condition.

Peak Testosterone Forum

Re: Prescription Medicines affecting T
« Reply #3 on: January 24, 2012, 02:14:51 pm »


tui1

  • Newbie
  • *
  • Posts: 7
    • View Profile
Re: Prescription Medicines affecting T
« Reply #4 on: January 24, 2012, 09:21:22 pm »
Sorry about that...'V' meant Viagra. Am not interested in relying on Viagra to fulfill life but as a back-up if required.

Will be trying your diet/health suggestions this year to improve weight and overall health.  Hope that if I can get my diet under control the rest will flow along behind.  Look forward to seeing what the year brings.

Keep up the good work.  Cheers


PeakT

  • Administrator
  • Hero Member
  • *****
  • Posts: 38446
    • View Profile
    • Peak Testosterone
Re: Prescription Medicines affecting T
« Reply #5 on: January 24, 2012, 10:53:59 pm »
Lol. Sorry I assumed a narcotic there. 

Very smart imo to try to get off the PDE5's or at least cut back substantially on the dose.  They recently found that Viagra may help (by boosting NO) with fighting cancer.  That's how important NO is.

However, it's obviously much better to do it naturally, since this class of drugs have so many side effects, can mask underlying issues and are known for dependency.

Keep us in mind and let us know how things go...
THE MOST COMPREHENSIVE BOOK ON TRT/TESTOSTERONE:
https://www.amazon.com/Natural-Versus-Testosterone-Therapy-Myer/dp/1523210532/ref=sr_1_1?ie=UTF8&qid=1499116128&sr=8-1&keywords=natural+versus+testosterone+therapy
And check out my New Peak Testosterone Program: http://www.peaktestosterone.com/peak_testosterone_program
If you are on medications or have a medical condition, always check with your doctor first before making any lifestyle changes or taking new supplements.  And low testosterone is a medical condition.

Peak Testosterone Forum

Re: Prescription Medicines affecting T
« Reply #5 on: January 24, 2012, 10:53:59 pm »